December 3 2013
- by Lucy Campbell
The US Food and Drug Administration (FDA) is warning the public that the anti-seizure drug Onfi (clobazam) can cause rare but serious skin reactions that can result in permanent harm and death. These skin reactions, called Stevens Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN),
can occur at any time during Onfi treatment. However, the likelihood of skin reactions is greater during the first 8 weeks of treatment or when Onfi is stopped and then re-started.
All cases of SJS and TEN in the FDA case series have resulted in hospitalization, one case resulted in blindness, and one case resulted in death.
The Onfi drug label has been revised to add information about the risk for serious skin reactions to the Warnings and Precautions section and to the Medication Guide.
Onfi is a benzodiazepine medication used in combination with other medicines to treat seizures associated with a severe form of epilepsy called Lennox-Gastaut Syndrome.
If you or a loved one has suffered similar damages or injuries, please fill in our form on the right
and your complaint will be sent to a lawyer who may evaluate your claim at no cost or obligation.
Add Your Comment on This Issue